Aplastic anemia with concurrent temozolomide treatment in a patient with glioblastoma multiforme

Jiwon Oh, G. J. Kutas, P. Davey, M. Morrison, J. R. Perry

Research output: Contribution to journalArticlepeer-review

Abstract

Temozolomide (TMZ) is an oral alkylating agent used during concurrent and adjuvant chemotherapy for newly diagnosed glioblastoma multiforme. Temozolomide is generally well tolerated and improves survival; however, severe adverse events have occasionally been reported. Here, we report the case of a patient who developed aplastic anemia with related complications in the setting of concurrent TMZ treatment with radiotherapy. This case illustrates that aplastic anemia is a rare side effect of TMZ that can occur relatively early in the course of concurrent chemotherapy, and underscores the importance of clinician awareness of this potentially devastating side effect.

Original languageEnglish (US)
Pages (from-to)124-126
Number of pages3
JournalCurrent Oncology
Volume17
Issue number4
DOIs
StatePublished - 2010
Externally publishedYes

Keywords

  • Aplastic anemia
  • Glioblastoma multiforme
  • Pancytopenia
  • Temozolomide

ASJC Scopus subject areas

  • Oncology

Fingerprint

Dive into the research topics of 'Aplastic anemia with concurrent temozolomide treatment in a patient with glioblastoma multiforme'. Together they form a unique fingerprint.

Cite this